Hello & Welcome!
Been reading this post for awhile and I thought I would chime in. I have to agree with them all about the Benzo w/ds. Over 3 yrs ago I c/t 3 drugs and one was a Benzo. Even if I was on the methadone too, this time around it went on for a long time and the Pharmacist said it was mostly due to just stopping a Benzo. These types of meds change both body and the chemical makeup of the Brain. They can change so many of your Neural Pathways and cause a over-activation of the central nervous system.."Metabolic Changes".
I was reading that the benzo hits the Gaba-a receptor in the nervous system too. SO the anxiety will take some time to come down a bit. Each day you should feel more calm but it will take some time and patience.
Maybe pick up some Complex Amino, they have all the L-s in them and a extra bottle of Theanine. They do have this stuff they put together just for this reason and it is suppose to help with Anxiety. Researchers have pinpointed the cause of Anxiety as a shortage of Gaba & Serotonin compounds in our body. Gaba and Serotonin are your body's natural anxiety and stress relievers. This can happen to any of us, on any other opiates too. Lots of changes happen upstairs in the brain. Maybe pick up some Magnesium and D-3 and take them at night for sure. I still do this over 3yrs later for sleep or if I feel a bit anxious. There are different types of magnesium, so make sure you ask at a health food store or look this up. Wishing you all the best and I do Feel for YOU! Hang in this here will pass..Also..Congrats on being off those other meds..Ya!!!!
I should also add some more info,I'm male 34,I've quit all other substances that I've been addicted to,I was a heavy drinker,and a heavy cocaine abuser,I was also addicted to roxycodene,which I kicked cold turkey,I used the benzos for a year,after quitting all other substances,I'm very determined to become 100% clean,and the benzos were my final crutch,Like I said I really don't want to reinstate,I have 30- 2mg clonazapans here,and I know if I take 1 I will feel better but only for a short while,will I be taking 10 steps back by doing this?im so determined to continue this,but am losing hope, sorry if I sound negative,I'm just having a really hard time today,
Hello and welcome. You were on a high dose of xanax and that was a pretty fast taper. It's no wonder you don't feel well. Benzo withdrawal and the detox is a very long process.
Congratulations on quitting and getting clean from the other substances you were abusing.
Your brain, mind, body and spirit are healing. This does take time. Keep on keepin on. Keep moving forward.
Are you going to support group? NA, AA, celebrate recovery, church?
Get as much support as possible. Clean eating, exercise.
Keep.yourself busy. You are young. You will be restored.
Be patient my friend.
It's good that you will be seeing a counselor.
Sending encouragement, healing, support, prayers,
Keep the faith.
Awesome that you go to Smart Recovery. Keep that cost/benefit analysis in your brain... Lots of vitamins to help the brain, thinking through the cues and urges and challenge those. You have come a far way with addiction and you are doing great. Keep it up. Stay safe
HI well benzo detox can be ruff....you really need a doctor to do it right you have to taper it off to avoid seizures as far as a time line it took me a good 8 weeks to get over the anxiety and lack of sleep keep posting for support where all here for you..........Gnarly
I just finished my benzo detox about 5 weeks ago. I was only on 1-3mg of Ativan daily for about 2 years, didn't abuse it but sure was physically dependent on it! It was still a rough detox....worse for me than alcohol or opiates.... I started my detox in January of 2015 and finished it in December. My Dr told me it would be a long process and it was! I joined a benzo support group in the beginning on facebook which was really helpful too.
Your detox was REALLY fast! Just like with opiates, everyone's benzo detox is different.... I can send you some info if you want it...just message me...
I found that being involved with meetings really helped me a lot while dealing with the symptoms.....and they can be crippling! Almost worse for me than the original reason I went on them!! I still have some lingering symptoms but nothing that I can't deal with...
Hopefully the counselor you are going to see is familiar with benzo WD... many aren't so Im sending good thoughts that yours will be!!!
Keep hanging in there!!! It really does get better!!! ♡
Thankyou Karen,glad to hear you are 5 weeks out,and symptoms bearable,
Yes you're right it was a rapid taper,I tried telling this to the doctor at the clinic,and asked to be slowed down,they said I'm better to get it over and done with,they kind of passed me off as being scared to stop,which is not the case,I just don't think they really know how benzo withdrawal feels,I guess they just go by what there book says I can't fault them for that,but I have a small business to run and had to go back to work today,so in order to be able to function,I took 0.25 mg of clonazapan ,I could not have functioned without it,and I can't afford to live without work,I already took 3 weeks off work towards the end of my taper,I believe I'm in tune with my body more than anyone else can be,im not gonna beat myself up about this,as the way I felt I had no choice,I couldn't even think straight,Karen did you find the dose reductions throughout your taper worse than the final drop to no Ativan ? Or the other way around? Thank you for telling me your situation,hope your well today
The first reply I wrote a few hours ago I thought it didn't send sorry for the extra reading
Hi I detoxed off benzos 54 months ago it takes perseverance and resolve it took me a good 8 weeks to get my sleep and get rid of the anxiety this stuff su cks to come off off but it is doable and so so worth it to be free from its chains keep posting here we have a lot of members who have beat this drug message me any time
Hey, I have been technically off methadone 100 MG a day, and 90 bars a week since the 5th of December. I did end up having a seizure and ended up in hospital with kidney failure. Was on dialysis for 2.5 weeks. They did give me ativan injections occasionally my first week when I was close to or started seizing again. I tell you that only because I'm now two weeks removed from the hospital, and the only thing I've taken for the last 3 weeks is Blood pressure meds. They had to make me go on as little as possible because of my kidneys. I will say that I feel wonderful. The only exception being the inability to sleep all night. I'm happy if I can sleep for 3 hours strt. But if I can't sleep I make sure I get out of bed and do ANYTHING. Anyway you can get out of your head the better. I had tried weening in the past and always failed. Just took too long and just seemed to prolong 5 he misery. I expect to be dealing with this for a while yet, but honestly EVERY DAY GET BETTER. The fact your here asking questions and opening up shows your thinking right. Keep hope alive, and seek out a support group near you if you're interested. I think you could benefit. Check out celebraterecovery.com and they should have a group close by. Best of luck, and don't even think about throwing your current progress awsy, you've come way too far.An ounce of prevention is worth more than a pound of cure!!
Thankyou to everyone that has taken the time to comment,it means a lot to me right now,I'm still here pushing forward,im not feeling 100%,but I sure am excited that if I keep on going,I will have a life where I'm no longer dependant on any substances,tomorrow I have my first appointment with my drug therapist,I'm hoping that he does have some knowledge of benzo withdrawal,
If not I'm just gonna find someone who actually does,the clinic where I was,told me my taper was very slow,and when I suggested the Ashton manual,the response I got was its just too confusing and it takes too long,I'm where I am due to my own conviction,so I'll keep fighting this until I'm better,best wishes to all,